International Journal of Mathematics and Mathematical Sciences
Volume 3 (1980), Issue 2, Pages 275-292

Wronskians and subspaces of certain fourth order differential equations

G. J. Etgen1 and Willie E. Taylor Jr.2

1Department of Mathematics, University of Houston, Houston 77004, Texas, USA
2Department of General Academics, Texas A & M University at Galveston, Mitchell Campus, P.O. Box 1675, Galveston 77553, Texas, USA

Received 21 August 1978

Copyright © 1980 G. J. Etgen and Willie E. Taylor. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The objectives of the paper are to study the behavior of Wronskians of solutions of the fourth order differential equations and to relate this behavior with the oscillations of these equations, as well as to the structure of the subspaces of the solution spaces of the equations.